MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Scar Tissue (2060); Seroma (2069); Hernia (2240)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, post implant of ventralight st w/ echo, the obese patient was diagnosed with recurrent hernia, granuloma, hemorrhage, inflammation, adhesions, seroma, scar tissue thereby underwent repair with the removal of mesh.The instructions-for-use supplied with the device identify adhesions, seroma, inflammation and hernia recurrence as possible complications.This emdr represents ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent the ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by the attorney: (b)(6) 2015 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with the implant of ventralex st mesh (device #1).Per operative notes, "there was a hernia to the right of midline in the lower abdomen.The hernia was measured and it was at the edge of the prior biological mesh, which was well incorporated.A large ventralex st mesh (device #1) was placed into the abdominal cavity and tacked.¿ (b)(6) 2016 to (b)(6) 2016 - patient frequently visited hospital for right quadrant lower abdominal pain.(b)(6) 2016 - patient was diagnosed with pain and adhesions thereby underwent repair with mesh removal.Per operative notes, "mesh prosthesis was then incised, there were severe intestinal and omental adhesions which were dissected from the mesh prosthesis and mesh (device #1) was then explanted with sharp dissection.Upon removal of one staple, there was some clear fluid leak.This was possibly from a seroma although it was concern of possibility of a staple being in the wall of the bladder." (b)(6) 2016 - patient visited hospital for abdominal pain.(b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st w/ echo ps (device #2).Per operative notes, "severe intra-abdominal adhesions were dissected.A quite large hernia defect was then covered with ventralight st mesh with echo positioning system (device #2) and was tacked." (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the removal of ventralight st w/ echo ps (device #2).Per operative notes, "the multiple adhesions were lysed.In order to free up abdominal wall and previously placed mesh a portion of omentum, bowel were resected.In the right lower quadrant, mesh (device #2) has failed to incorporate into the abdominal wall and mesh forming the hernia sac were excised.There was a chronic seroma between mesh and the right lower abdominal wall which was removed including seroma capsule.There was moderate amount of scar tissue.A synthetic mesh was placed and sutured.¿ attorney alleges that patient had adhesions, hernia recurrence, infection, pain and emotional injuries.It is also alleged that patient underwent subsequent surgeries to repair recurrent hernia and clean out infected wounds.It is alleged that the patient then developed post surgical wound that had to be cleaned out on (b)(6) 2018 and (b)(6) 2018, later patient underwent laparoscopic recurrent hernia repair and lysis of adhesions on (b)(6) 2019.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17975054
Report Number1213643-2023-094206
Device Sequence Number2491700
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number5955810
Device Lot NumberHUAT2306
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight89 KG